The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Visual distortion. Moving surroundings.

Thanks all for joining this forum!

I’m having dizziness since 14 months now. Started out with a feeling of sinking and falling while sitting on my couch. After that i felt like i was walking on the moon. My surroundings were so bright with light and sound sensitivity. When I walked my legs felt very heavy and they we’re sinking in the ground. I woke up with a buzzing body and headaches behind my eyebrows every day for 2 or 3 months. Could not stand patterns(looked like 3d coming out towards my face) I can name 100 symptoms more I think when i go on.

After a few months it was unbearable and I took a low dose celexa which improved my symptoms to a certain point and took me out the phase of desperation. I’m now past the worst and working and exercizing again and i’m going to get a diagnosis, as I dont know what vestibular disorder I have.

What i’m left with is;

  • Feeling of sinking in the floor, feeling of stepping of an edge into empty space, floor slipping away

  • Surroundings seems like its moving. It is swaying, moving slightly in and out(zoom) or is shifting(like objects shift to the left or right or up and down). Also seems pulsating, but not related to pulse? Surroundings seem disorted.

  • I call it “a party in my head” . I have headaches on different kind of places in my head. About once a month a really bad headache. Mostly after a few busy days when I’m having a free day.

My fathers side of the family has a history of headaches. They never had a diagnosis, but they were all prescribed a combination of paracetamol and 2mg valium when they had headaches. Thats why I think I might have VM. When I was a child, the first thing that happened when I had vacation is that I was puking. Is this migraine related?

Can anyone relate with this kind of vision problems! I had some days where my vision cleared up for some reason and I felt nearly back to normal.

Thanks in advance for your reponse and knowledge.

Hello and welcome.

The symptoms you are describing are certainly familiar to all of us. They do sound like VM, though there could be other things that describe them. I would very much encourage you to visit a neurologist or neurotologist. Make sure the provider you choose (if you get a choice) has an understanding of VM.

Please read our wikis and do searches on all your symptoms, questions, issues, fears. This site is very extensive and you’ll find answers, hope, sympathy and strategies.

And yes, each and every symptom you described is common here. They are common to me. The three bullets you described are all going with me right at this moment. But Botox is tomorrow, so hope of getting back to closer to normal is in sight. Please take a good look around here. Arm yourself with education and then start the health system roller coaster. No treatment work for everyone and it takes a long time to find your groove. But most of us do find a solution that gets us to a place where we can thrive again.

Good luck and welcome.

1 Like

Thanks so much! I will have my appointment with a known researcher in Belgium. He works together with a doctor to treat people with vestibular disorders. I found a lot of good information here and I hope to get some answers soon, even though my symptoms improved a lot on my low dose SSRI.
I’m glad you are getting close to normalcy and I wish you a lot of good health!
Thanks for the welcome.

2 Likes

Update; have been diagnosed with VM and starting Monday with Flunarizine :slight_smile: as my doctor has a lot of success with even after weaning off keeping the results.

I could make a personal diary of my journey if some may be interested :slight_smile:

1 Like

Take you up on that kind offer quickly before you change your mind. In recent times there’s only one person been posting on here about Flunarazine. She was pretty successful with it. Use the Search facility and you will find a little information. It’s not one of the more popular choices in UK mainly I am sure because it has some restrictive license clauses and primary care doctors are not allowed to prescribe it. You will find more details via Search mechanism. Good Luck with Flunarazine and I look forwards to following your journey. Helen

Thanks so much! I’m a little bit scared of the depression side effect that about 10% has. But I think it’s worth the shot. I will start a journey :slight_smile:

1 Like

From what I have read, no personal experience of it, the depression for the unfortunate few is severe so doctors do take them off it altogether. For the rest I think it has a good reputation for effectiveness and is also one of the most successful in the worst intractable cases. Good luck for being among the 90%. I wish you well. Helen